Alert archive / Colorado / High Wind Watches in 2017
High Wind Watch 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Mar 6, 2017, 4:16 AM MST for 7 counties in Colorado. It took effect at Mar 7, 2017, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 6, 2017, 4:16 AM MST (11:16 UTC)
- In effect from
- Mar 7, 2017, 6:00 AM MST
- Expired
- Mar 6, 2017, 3:33 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3798 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WWUS75 KBOU 061116 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 416 AM MST Mon Mar 6 2017 ...High winds will develop across the Front Range Foothills and plains of northeast Colorado this morning... .A strong cold front will move over Colorado early this morning. Strong winds behind this system will lead to high fire danger, areas of blowing dust with reduced visibility, and hazardous travel conditions. Minor property damage and scattered power outages are also possible. The strongest winds will likely be near the northern Colorado border across Larimer, northern Weld, Logan, Sedgwick and Phillips counties where gusts up to 70 mph are possible. In areas further south, gusts to 60 mph are expected. There is the potential for more high winds across the Front Range Foothills during the day on Tuesday with gusts up around 75 mph. COZ035-061930- /O.NEW.KBOU.HW.A.0005.170307T1300Z-170308T0000Z/ /O.CON.KBOU.HW.W.0006.170306T1300Z-170307T0300Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Including the cities of Estes Park, Glendevey, Nederland, and Red Feather Lakes 416 AM MST Mon Mar 6 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... The National Weather Service in Denver has issued a High Wind Watch, which is in effect from Tuesday morning through Tuesday afternoon. * TIMING...Winds will become strong and gusty this morning. Strong winds will continue through the afternoon before gradually decreasing Monday evening. Winds will increase again Tuesday morning. * WINDS...Sustained winds of 30 to 45 mph with gusts of 60 to 80 mph. The strongest winds will be near the northern Colorado border. The winds will decrease this evening before increasing again to around 75 mph Tuesday morning. * IMPACTS...Very strong and gusty winds may cause damage to trees and power lines and disrupt power. Blowing dust will also reduce visibilities, especially near open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Residents should secure loose objects and prepare for possible power outages. Travelers should be alert for rapidly changing visibility. Drivers of lightweight and high profile vehicles should also consider delaying travel until winds are lighter on Monday night or Tuesday. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ COZ038>051-061930- /O.CON.KBOU.HW.W.0006.170306T1300Z-170307T0300Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 416 AM MST Mon Mar 6 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Winds will become strong and gusty this morning. Strong winds will continue through the afternoon before gradually decreasing Monday evening. * WINDS...Sustained winds of 30 to 45 mph with gusts of 60 to 70 mph. The strongest winds will be near the northern Colorado border. * IMPACTS...Very strong and gusty winds may cause damage to trees and power lines and disrupt power. Blowing dust will also reduce visibilities, especially near open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Residents should secure loose objects and prepare for possible power outages. Travelers should be alert for rapidly changing visibility. Drivers of lightweight and high profile vehicles should also consider delaying travel until winds are lighter on Monday night or Tuesday. && $$ COZ036-061930- /O.NEW.KBOU.HW.A.0005.170307T1300Z-170308T0000Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Bailey, Central City, Evergreen, Georgetown, Idaho Springs, and Westcreek 416 AM MST Mon Mar 6 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... The National Weather Service in Denver has issued a High Wind Watch, which is in effect from Tuesday morning through Tuesday afternoon. * TIMING...Strong winds will increase early Tuesday morning and continue through the day. Winds will decrease Tuesday evening. * WINDS...Westerly winds of 30 to 40 mph and gusts up to around 75 mph will increase Tuesday morning. * IMPACTS...Very strong and gusty winds may cause damage to trees and power lines and disrupt power. Blowing dust will also reduce visibilities, especially near open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 75 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
239 WWUS75 KBOU 061855 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 1155 AM MST Mon Mar 6 2017 ...High Winds Across the Plains of Northeast Colorado Today... .Strong northwest flow aloft across Colorado today is producing strong winds from the mountains out across the plains. Wind gusts have reached 50 to 60 mph at several locations this morning. The strong winds are expected to continue through late this afternoon. Winds should begin diminishing after sunset. There is the potential for more high winds across the Front Range Foothills during the day on Tuesday with gusts up around 75 mph. COZ035-070300- /O.CON.KBOU.HW.W.0006.000000T0000Z-170307T0300Z/ /O.CON.KBOU.HW.A.0005.170307T1300Z-170308T0000Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Including the cities of Estes Park, Glendevey, Nederland, and Red Feather Lakes 1155 AM MST Mon Mar 6 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * TIMING...Strong winds will continue through the afternoon before gradually decreasing this evening. Winds will increase again Tuesday morning. * WINDS...Sustained winds of 35 to 45 mph with gusts of 60 to 80 mph. The strongest winds will be near the northern Colorado border. The winds will decrease this evening before increasing again to around 75 mph Tuesday morning. * IMPACTS...Very strong and gusty winds may cause damage to trees and power lines and disrupt power. Blowing dust will also reduce visibilities, especially near open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Residents should secure loose objects and prepare for possible power outages. Travelers should be alert for rapidly changing visibility. Drivers of lightweight and high profile vehicles should also consider delaying travel until winds have decreased. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ COZ038>051-070300- /O.CON.KBOU.HW.W.0006.000000T0000Z-170307T0300Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 1155 AM MST Mon Mar 6 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Strong winds will continue through the afternoon and then decrease this evening. * WINDS...Sustained winds of 30 to 45 mph with gusts of 60 to 70 mph. The strongest winds will be near the northern Colorado border. * IMPACTS...Very strong and gusty winds may cause damage to trees and power lines and disrupt power. Blowing dust will also reduce visibilities, especially near open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Residents should secure loose objects and prepare for possible power outages. Travelers should be alert for rapidly changing visibility. Drivers of lightweight and high profile vehicles should also consider delaying travel until winds have decreased. && $$ COZ036-070300- /O.CON.KBOU.HW.A.0005.170307T1300Z-170308T0000Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Bailey, Central City, Evergreen, Georgetown, Idaho Springs, and Westcreek 1155 AM MST Mon Mar 6 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * TIMING...Strong winds will increase early Tuesday morning and continue through the day. Winds will decrease Tuesday evening. * WINDS...Westerly winds of 30 to 40 mph and gusts up to around 75 mph will be possible Tuesday morning. * IMPACTS...Very strong and gusty winds may cause damage to trees and power lines and disrupt power. Blowing dust will also reduce visibilities, especially near open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 75 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
868 WWUS75 KBOU 062233 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 333 PM MST Mon Mar 6 2017 ...High Winds Across the Plains of Northeast Colorado Diminishing This Evening... .Strong westerly flow aloft across Colorado today has been producing strong winds from the mountains out across the plains this afternoon. Wind gusts have reached 55 to 70 mph at several locations this afternoon. The strong winds have caused rapid growth of fires on the plains, most notably a 10,000 acre fire in Logan and Phillips Counties. The strong winds are expected to continue through late this afternoon and then diminish after sunset. Gusty winds are expected to develop again on Tuesday, especially over Weld, Morgan, Logan, Sedgwick and Phillips Counties. Damaging winds will be possible in the Front Range foothills of Larimer County. COZ036-062345- /O.CAN.KBOU.HW.A.0005.170307T1300Z-170308T0000Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Bailey, Central City, Evergreen, Georgetown, Idaho Springs, and Westcreek 333 PM MST Mon Mar 6 2017 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Denver has cancelled the High Wind Watch. The threat of damaging wind in the foothills of Jefferson and Boulder Counties is reduced. Stronger flow aloft over Wyoming and northern Colorado will still produce strong winds over western and central Larimer County. $$ COZ035-070645- /O.UPG.KBOU.HW.A.0005.170307T1300Z-170308T0000Z/ /O.NEW.KBOU.HW.W.0007.170307T1300Z-170308T0000Z/ /O.CON.KBOU.HW.W.0006.000000T0000Z-170307T0300Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Including the cities of Estes Park, Glendevey, Nederland, and Red Feather Lakes 333 PM MST Mon Mar 6 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 5 PM MST TUESDAY... The National Weather Service in Denver has issued a High Wind Warning, which is in effect from 6 AM to 5 PM MST Tuesday. The High Wind Watch is no longer in effect. * TIMING...Strong winds will continue through the afternoon before gradually decreasing this evening. Winds will increase again Tuesday morning. * WINDS...Sustained winds of 35 to 45 mph with gusts of 60 to 80 mph. The strongest winds will be near the northern Colorado border. The winds will decrease this evening before increasing again to around 75 mph Tuesday morning. * IMPACTS...Very strong and gusty winds may cause damage to trees and power lines and disrupt power. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Residents should secure loose objects and prepare for possible power outages. Travelers should be alert for rapidly changing visibility. Drivers of lightweight and high profile vehicles should also consider delaying travel until winds have decreased. && $$ COZ038>051-070300- /O.CON.KBOU.HW.W.0006.000000T0000Z-170307T0300Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 333 PM MST Mon Mar 6 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Strong winds will continue through the late afternoon and then decrease this evening. * WINDS...Sustained winds of 35 to 50 mph with gusts of 60 to 70 mph. The strongest winds will be near the northern Colorado border. * IMPACTS...Very strong and gusty winds may cause damage to trees and power lines and disrupt power. Blowing dust will also reduce visibilities, especially near open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Residents should secure loose objects and prepare for possible power outages. Travelers should be alert for rapidly changing visibility. Drivers of lightweight and high profile vehicles should also consider delaying travel until winds have decreased. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Mar 5, 10:30 PM MST, 5 hours 46 minutes earlier.
Area forecast discussion, Mar 5, 10:30 PM MST, 5 hours 46 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1030 PM MST Sun Mar 5 2017 .UPDATE... Issued at 1025 PM MST Sun Mar 5 2017 Only minor changes for tonight's details. Dry air aloft so clearing ahead of the front that should move off the mountains around sunrise. Also prefrontal winds more southerly and a bit stronger than we had forecast. High impact gradient wind event on track for all day Tuesday. Snow over the mountains should mainly be a quick shot behind the front but intense for a few hours. && .SHORT TERM...(This evening through Monday) Issued at 330 PM MST Sun Mar 5 2017 Strong and fast moving storm system sweeping across the Great Basin tonight and Colorado early Monday will be responsible for the active weather across the forecast area. Strong cold front has entered western Utah this afternoon and will continue to march eastward and reach the northern mountains of Colorado by 2-5 AM. Snow will quickly develop and become rather intense with high lapse rates of 8-8.5 C/km, strong westerly winds, and strong cold advection. Expect a period of difficult travel conditions with the onset of this heavier snow, blowing snow, and poor visibility. Snow should taper off rather quickly to lighter snow by late morning, but some impact will remain with the gusty winds and snow covered roads through much of the day. Total accumulations by late afternoon expected to range from 3-8 inches, with a bit higher than that in the mountains north of Rabbit Ears. On the plains of eastern Colorado, deepening surface low pressure in the northern High Plains will bring a strengthening gradient tonight. That will bring an increase in surface winds across the Palmer Divide and portions of the plains. Then, as the upper level trough and strong cold front move across early in the morning, strong downslope will develop with high winds likely from the northern Front Range Foothills across all of the plains. Very strong downward Q-G forcing is noted by all models, with some showing nearly 100mb/hr downward forcing. As a result, should see widespread 30-45 mph sustained winds with gusts around 60 mph per max wind in the mixed layer. Could see a period of stronger winds than that in the northern Front Range foothills so increased winds and added that area to the High Wind Warning. Strong winds will bring very high to extreme fire danger to the plains, despite the colder temperatures. See Fire Weather section below. .LONG TERM...(Monday night through Sunday) Issued at 330 PM MST Sun Mar 5 2017 A persistent zonal flow pattern will dominate weather across the nation through the end of the week. Moderate to strong westerly flow aloft will keep things dry across the plains with temperatures also gradually warming through the end of the week. In the mountains, lingering snow showers Monday night will come to an end Tuesday as the flow dries out. Additional moisture will arrive on Wednesday to produce some more snow in the mountains during the latter half of the week. Across the plains, the downslope westerlies will keep things dry. Pressure gradients across the eastern half of the state will be generally weaker through the week than on Monday. This should keep wind speeds down for most of the week. The exception will be Tuesday when gusty winds are still expected to the north and northeast of a Greeley to Akron line. Gusts over these areas could still be 20 to 30 mph with gusts in the 40-50 mph range. Dangerous fire conditions could persist over these areas, in spite of temperatures only in the lower and mid 50s. The latter half of the week will see temperatures rising back to the upper 60s and lower 70s on Thursday and Friday. Over the weekend, the GFS and ECMWF now have different ideas with opposite conclusions. The ECMWF has flat ridging over the Great Basin and Rocky Mountains with a dry forecast. The GFS has more troughiness in the zonal flow pattern with moisture entrained from the Pacific Northwest. The GFS solution increases the chances for snow in the mountains and rain on the plains. For the time being, will favor the GFS solution. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1025 PM MST Sun Mar 5 2017 VFR through Monday. Winds will become southwest and increase overnight, with 30-40 knot gusts possible after 08z. Around 13z a cold front will pass with strong west winds gusting in the 40-50 knot range. The strongest winds will likely be between 15z and 20z. There should be some decrease in the 22-00z period, but even into the evening winds may be near crosswind limits for KDEN/KAPA. West winds will not be as strong Tuesday, but could still be near crosswind limits at times. && .FIRE WEATHER... Issued at 330 PM MST Sun Mar 5 2017 Conditions have not been too bad today in most areas as clouds have become more widespread and reduced mixing. There are still more critical conditions over the Palmer Divide area through Lincoln county, and its still quite dry and breezy in other locations so will allow Red Flag Warning to expire at 7 PM this evening. Poor humidity recovery will occur overnight, and winds increase late tonight into tomorrow morning. As a result, have moved up the start time for the Red Flag Warning to coincide with significant increase in winds during the morning. Red Flag conditions will likely persist into the early evening hours Monday before improving slowly as humidity improves and winds slowly subside. With regard to the foothills, humidities will be a little higher due to the strength of cold advection tomorrow. Still elevated fire danger, however due to the strength of winds. Tuesday could see more dangerous fire behavior conditions over the far northeast plains as gusty winds continue northeast of a Greeley to Akron line. The rest of the week will remain dry across the plains with temperatures gradually warming through Friday. Dormant vegetation on the plains will remain cured and dry, ready to burn if fire is introduced. Green up is still a few weeks away, and can't get started until we see some precipitation. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 6 AM to 8 PM MST Monday for COZ035- 038>051. Red Flag Warning from 8 AM to 6 PM MST Monday for COZ238>251. Winter Weather Advisory until 6 PM MST Monday for COZ031-033-034. && UPDATE...Gimmestad SHORT TERM...Barjenbruch LONG TERM...Dankers AVIATION...Gimmestad FIRE WEATHER...Barjenbruch/Dankers
Hazardous weather outlook, Mar 5, 10:56 AM MST, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1056 AM MST Sun Mar 5 2017 COZ030>051-061800- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1056 AM MST Sun Mar 5 2017 ...Red Flag Warnings in Effect Today and Monday... ...Winter Weather Advisory in the Mountains Tonight and Monday... ...High Wind Watch on the Plains Monday... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT Warm temperatures, low relative humidity, and strong gusty southwest winds will create very high to extreme rangeland fire behavior should fires start today. These critical fire weather conditions are likely this afternoon in and near the Front Range foothills and along the Palmer Divide east to Lincoln and Washington counties. Tonight, a fast moving weather disturbance will bring snow and strong winds to the high country. Wind gusts up to 70 mph will produce blowing and drifting snow, and very difficult driving conditions over high passes and around the Eisenhower Tunnel. Areas east of the mountains will remain dry and windy overnight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Continued low relative humidities and strong winds in advance of a cold front on Monday will keep rangeland fire danger conditions high on the plains. Red Flag Warnings and a High Wind Watch will be in effect for Monday due to the potential for rapid fire growth if fires get started. Damaging winds of 35 to 50 mph, and poor visibilities from blowing dust will be possible across northeast Colorado most of the day. Motorists should use caution while driving in crosswinds and lowered visibilities. Temperatures will be cooler on Tuesday along with higher relative humidities and decreasing winds. Therefore, the risk of dangerous fire behavior will be diminished. The latter half of the week will see a return of warmer temperatures. In the high country, snow showers will continue Monday as the potent upper level weather disturbance moves over the state. Additional snow accumulations up to 3 inches will be possible, mostly over the mountain passes and higher west facing slopes. However, strong and gusty west winds will produce areas of blowing and drifting snow with poor visibilities at times. The strongest winds will be late Monday night and Tuesday morning. Drier conditions and less wind are expected for the latter half of the week. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 5:44 AM MST | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 9 more | 10 hr |
| Mar 6, 3:33 PM MST | High Wind Warning | BOU | Boulder, Larimer, Logan, Phillips, Sedgwick, Weld | 25 hr |
| Mar 6, 3:35 PM MST | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 25 hr |
Nearby
High Wind Watches in Colorado, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.